Dieting with Obstacles Those with special health concerns such as diabetes, fibromyalgia, pregnancy, etc can post here for extra support and help.

Reply
 
Thread Tools
Old 09-24-2014, 06:03 PM   #1  
A determined quirky chick
Thread Starter
 
Quirky Chick's Avatar
 
Join Date: Mar 2013
Location: Des Moines, Iowa area
Posts: 111

S/C/G: 265/227/160

Height: 5'8"

Default Graves' Disease and medication

So I used to be fairly active here, then I started having increased health problems and put the weight loss on the back burner. In 2010, I started having Tachycardia, heat sensitivities, increased BP changes that were radical and I gained weight - yes, I gained weight. For years I wanted to know what the problem was. Especially since having my resting heart rate in the 140's or above as my norm for the last 1+ years. So long story short, I went on Depo Provera for Endometrisos pain, then Propranolol (beta blocker) for my tachycardia and then I was diagnosed with Graves' Disease by an Endocrinologist and I was put on Methimazole. Depo slowed weight loss, Propranolol ER stopped it, and now Methimazole is causing me to gain it. Like 13 lbs in 6 weeks. And I am eating nothing but lean ground turkey, veggies, fruit and nuts. And I am gaining. I saw one girl in a FB group state that in 3 years, she gained like 150 on Methimazole. That scares me. I'd weight approximately 400 lbs if I did that. I was shocked by the diagnosis, since of course I am not overly skinny, and I didn't lose weight with onset, I gained about what most lose with it. My Endo and online sources show approximately 20% of people gain instead of lose (supposed to be more common in people who developed it in their teens or twenties). So now I am having trouble getting in to even see my doctor due to change in transportation AKA barely have any now, am gaining weight and my hair is falling out. Is there any way to lose while on antithyroid meds? Help??
Quirky Chick is offline   Reply With Quote
Old 09-24-2014, 06:18 PM   #2  
Moderator
 
Wannabehealthy's Avatar
 
Join Date: May 2011
Location: Home of the Pirates, Steelers and Penguins
Posts: 11,210

S/C/G: 217/185/142

Height: 5'2

Default

I am sorry that I don't have any answers for you, but my thyroid has gone from normal, to overactive, back to normal, to underactive then back to normal and doctors don't know why, so I am familiar with some of the symptoms you have had. I googled Graves Disease to see what it's all about and I noticed that there are several discussion boards dedicated to Graves Disease and Thyroid disorders. If no one else here on 3 Fat Chicks has answers for you, you might google Graves Disease Discussion Boards and see what comes up.
I hope you can get some help.

Take care.
Wannabehealthy is offline   Reply With Quote
Old 09-25-2014, 12:29 PM   #3  
A determined quirky chick
Thread Starter
 
Quirky Chick's Avatar
 
Join Date: Mar 2013
Location: Des Moines, Iowa area
Posts: 111

S/C/G: 265/227/160

Height: 5'8"

Default

Thank you, Carol. I'm in a lot of Graves' groups on Facebook, but so far I've found no one who has had luck or have helpful experiences with helping my predicament. I thought if I found anything, it'd be on here.

Last edited by Quirky Chick; 09-25-2014 at 12:30 PM.
Quirky Chick is offline   Reply With Quote
Reply


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -4. The time now is 09:35 PM.


We are a participant in the Amazon Services LLC Associates Program, an affiliate advertising program designed to provide a means for us to earn fees by linking to Amazon.com and affiliated sites.
Copyright 2018 MH Sub I, LLC dba Internet Brands. All rights reserved. Use of this site indicates your consent to the Terms of Use.